Wellbutrin SR

Discussion in 'Fibromyalgia Main Forum' started by NewEnglander, May 23, 2003.

  1. NewEnglander

    NewEnglander New Member

    I just took my first dose of wellbutrin, 100 mg. well I feel a little freaky, I'm such a scaredy cat whenever I take a new pill. I feel like just drank 10 cups of coffee and my fingers feel a little tingly. I feel like puking and am having some panic. This will pass, and I'll get use to this med. right?
    [This Message was Edited on 05/23/2003]
  2. bwoodruff

    bwoodruff New Member

    NewEnglander - I always read the "symptoms may include" section and believe I experience every one of them immediately after ingesting new medication - LOL! Sometimes I think I just work myself up into such a tizzy that half of my "symptoms" are just my body dealing with all of the adrenaline pumping through my system!

    I've taken Wellbutrin for several years and have had great results - if you are feeling nausea try eating a piece of bread or something with it - it will probably help with the jittery feeling as well. As for the tingly fingers - I get that with Topomax - it's not constant and the other benefits far override the odd sensation.

    Obviously if you get worse, check back with your doctor. You could give your pharmacist a call - I didn't have any specific side effect with Wellbutrin myself.

    Hope you feel better soon - good luck!
    [This Message was Edited on 05/23/2003]
  3. achy

    achy New Member

    Everybody reacts differently to meds...
    Wellbutrin is known to give you more energy. That might be the 10 cups of coffee feeling. It may also be the panic feeling. It may also upset your stomach..so take it wiht food. And yes, it will get better in a few weeks.
    BUT, if it is really bothering you, call your doc.

    I notice if I miss a dose, and then take it the next day..it get a bit panicky...and get the coffee buzz feeling.
    I used to be on zoloft, but one day it quit working, so they changed me to the WB....it doesn't work as well for be, but it isn't making me want to eat everything in site either.

    Oh...the med merrygoround.....

    Hope this helped
    Achy
  4. Chelz

    Chelz New Member

    Hi, I took Wellbutrin a few years ago. This drug was not for me, but then again, none of the antidepressants were for me. I do hope you have better luck on it. Wellbutrin made me so hyper, it was like taking speed, this is not the way I wanted to feel, I literally felt like I could hop in my car and drive all the way across the United States without stopping, lol. I feel that for ME, it made me a nervous person and frankly, I'm already nervous without some medication making it worse. I stopped after a couple of days because the nervous feeling was unbearable. Once again, I do not know why doctors presribe these meds for people when our central nervous system is alreay hyped up. I do wish you luck with this med and hope it does work for you. Hugs, Chelz.
  5. dhcpolwnk

    dhcpolwnk New Member

    I've been taking Wellbutrin for a few months now, just at 100mg/day. I take it with food (my first meal of the day--sometimes breakfast and sometimes lunch). I haven't had any problem with either nausea or a coffee buzz, but then I don't remember ever getting a buzz from coffee; so maybe I'm just not sensitive to that effect. I *am* sensitive to stomach problems, however--both nausea and acid reflux. That's why I can't take many of the pain meds I've seen mentioned on this board. But at least at this low dose, the Wellbutrin doesn't seem to cause me any problems.

    I also take 300 mg/day of Neurontin (200mg at bedtime and 100 mg in the morning). The combination of the Neurontin and the Wellbutrin seems to keep my pain under control, with an occasional dose of Tylenol and/or buffered aspirin over the course of the day.

    For right now, at least, that's my particular balancing act on the tightrope of pain relief! (Please forgive the purple prose. I couldn't help myself. I so often feel as if I'm going to topple off that tightrope!)

    I hope the Wellbutrin works for you.

    --Laura R.M.